MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; BIT, DRILL

ARTHREX, INC. 1.8MM DRILL FOR FIBERTAK; BIT, DRILL
Model Number 1.8MM DRILL FOR FIBERTAK
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2022 by a arthrex employee via sems that an ar-3600d-2 drill for fibertak broke during use.Case involvement, device broke during use.Additional information requested (b)(6) 2022.Response:(b)(6) 20/22 stated that drill bit broke inside the patient, all fragments retrieved.
 
Event or Problem Description
It was reported on 11/23/2022 by a arthrex employee via sems that an ar-3600d-2 drill for fibertak broke during use.Case involvement, device broke during use.Additional information requested 11/28/22 response 12/1/22 stated that drill bit broke inside the patient, all fragments retrieved.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual investigation, it was determined that both flutes were cut from the drill, and only one of the returned flutes is broken at the distal tip.The most likely reason for this issue is caused by applying excessive leverage force.However, the broken piece was not returned for investigation.The cause remains undetermined.

Brand Name
1.8MM DRILL FOR FIBERTAK
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15959143
Report Number1220246-2022-05925
Device Sequence Number4938579
Product Code HTW
UDI-Device Identifier00888867101913
UDI-Public00888867101913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL FOR FIBERTAK
Device Catalogue NumberAR-3600D-2
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown